Ask a Dog Vet and Get Answers to Your Dog Veterinary Questions
Hello,Thank you for using Just Answer. My name is***** am a veterinarian and will do my best to help.
Why is he taking immunosuppressive doses of prednisone? Yes, this could be Cushings symptoms brought on by the prednisone.
But the hair loss could be related to the condition he is taking the prednisone for, or something else.
The hair loss would not be from MMM. It might be the prednisone causing him to lose his hair.
Are the areas of hair loss itchy at all? This could be some other skin condition, such as an allergy or infection.
Let me know if this was helpful, and what other questions I can answer.
If he is not itchy, it probably is not due to allergy or skin infection.
Only a skin biopsy or blood tests for Cushing's would tell us if that is the reason for the hair loss, so as you continue to lower the dose of the pred I would hope the hair would start to come back. You can try melatonin for hair growth: 6 mg once to twice daily.
I hope you were able to see my responses; I have not heard back from you. How is he doing?